Has anyone switched from Paxil to Effexor xr without tapering?
I have been on Paxil 40 mg for 20 years. It recently quit working. Doctor switched me to Effexor xr 75 mg overnight- no tapering. He and the pharmacist said that was okay. I have been on the Effexor for 4 days. Anxiety pretty bad. Has anyone made this switch? I know 4 days isn’t very long but looking for encouragement.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
You need to deal with your doctor. Paxil has a very short half life and that could be the issue in switching. I have changed meds twice lately, and the prescribing physician or a second physician needs to know about your issues. These changes likely vary from person to person, and everyone needs to involve a medical professional. No silver bullet, but you deserve attention. Call first thing in the morning and be pro-active.
@iowalakes: From what I have learned from my own experience, the switch from Paxil to Effexor should have been more gradual. Paxil should have been reduced gradually over a period of a few weeks, and Effexor should have been started with a dose of 37.5 mg instead of 75 mg. Anyway, the important issue now is whether Effexor suits you or not. It did not suit me, causing severe anxiety. When I told my doctor, he didn't listen, saying that I should take it for some more time and everything would be OK. After 3 weeks on it I became suicidal, and told my doctor I was stopping it whether he liked it or not. That saved my life, though the withdrawal from Effexor was horrible beyond imagination. You need to figure out soon if Effexor is the right medication for you or not. If it is, your anxiety and sleep should come under control in a few days. If that does not happen, you may wish to ask your doctor to stop it and try some other drug such as Escitalopram, which has very few side effects. I hope your doctor listens to you respectfully and takes your concerns on board. If that is not the case, you probably need to find another one. Remember, it is your life, not the doctor's, which is at stake. Good luck and God bless you. Please don't be nervous. Everything will be OK. Keep your spirits high and pray to God often. Regards.